Skip to content
My WebMD Sign In, Sign Up
Cant stay asleep
avatar
TheAngryJew posted:
So, here is my story:
Starting a few weeks into the new year, I just stopped sleeping. At first I was having nightmares related to a fire that occurred at my job late last year, which led to a depressive cycle and thoughts of self harm for the first time in several years. I contacted our local mental health crisis team and reengaged with my therapist of many years.
I work a graveyard shift production job, 50+ hours per week. Several years ago I had a sleep study and was diagnosed with severe apnea, I have used a CPAP at 10psi with great results.
My current medications are Wellbutrin, Nexium for reflux and Celexa for ADHD. All medications have been long term with no real problems. I recently started taking 4mg of Prazosin at bedtime, which has alleviated the nightmares, but I still can not sleep more then 3 to 4 hours without waking.
I have tried melatonin with no effect.
I have worked this shift for several years with no problem.
I have made the following changes in order to improve my sleep. also with no effect.
1. No caffeine after midnight (normal bedtime is 930 am)
2. Use of a sleep mask to block out light
3. No alcohol on work "nights"
4. Calming music for 1/2 hour before bed.
5. No electronics in the bedroom. (I used to fall asleep to documentaries on Netflix)
Any ideas of a direction to turn?
The lack of sleep is having a severe impact on my job and family life, to say nothing of my mental state. As I said this is a recent problem, prior to this I have had no problem getting 7-8 hours of solid sleep a day.
Reply
 
avatar
TheAngryJew responded:
an opps....Concerta for ADHD, not Celexa
 
avatar
TheAngryJew replied to 2muchluv4u2nite's response:
WOW, I guess if I was easily offended I would be upset by your proselytizing to someone who has pretty much advertised that he is of the Jewish faith. Perhaps It is my own fault and I was not clear as to what I was looking for.
Does anyone have any USEFUL advise for me that does not involve being washed in the blood of the lamb.
As I am an unbeliever and I had a big, fat yummy steak, medium rare, I can only hope I will be alive to use it.
And really dude...Mary is a Harlot?
 
avatar
2muchluv4u2nite replied to TheAngryJew's response:
I'm sorry for trying to give you useful advice, apparently you are highly specific in your advice-recieving protocols. You advertise that you are angry, which can lead to insomnia. You complain about insomnia, so it seems a safe assumption that the jewishness is what is causing the problem. So get pissed at my honest attempts to offer advice; but worry not, for I am bathed in His love.


Helpful Tips

Vegan!
My sister and I are both the same, It would take nothing short of an earthquake or being on fire to wake us up. Now if this is a serious ... More
Was this Helpful?
1 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Sleep Disorders Center